ISSN 1997-7670 (Print)
ISSN 2541-8785 (Online)

List of issues > Series «Mathematics». 2022. Vol 42

Solutions of the Second-order Nonlinear Parabolic System Modeling the Diffusion Wave Motion

Alexander L. Kazakov1,2, Anna A. Lempert1,2

1V. M. Matrosov Institute for System Dynamics and Control Theory SB RAS, Irkutsk, Russian Federation

2 Irkutsk National Research Technical University, Irkutsk, Russian Federation

The paper continues a long series of our research and considers a secondorder nonlinear evolutionary parabolic system. The system can be a model of various convective and diffusion processes in continuum mechanics, including mass transfer in a binary mixture. In hydrology, ecology, and mathematical biology, it describes the propagation of pollutants in water and air, as well as population dynamics, including the interaction of two different biological species. We construct solutions that have the type of diffusion (heat) wave propagating over a zero background with a finite velocity. Note that the system degenerates on the line where the perturbed and zero (unperturbed) solutions are continuously joined. A new existence and uniqueness theorem is proved in the class of analytical functions. In this case, the solution has the desired type and is constructed in the form of characteristic series, the convergence of which is proved by the majorant method. We also present two new classes of exact solutions, the construction of which, due to ansatzes of a specific form, reduces to integrating systems of ordinary differential equations that inherit a singularity from the original formulation. The obtained results are expected to be helpful in modeling the evolution of the Baikal biota and the propagation of pollutants in the water of Lake Baikal near settlements
About the Authors

Alexander L. Kazakov, Doct Sci. (Phys.Mathematics), Prof., V. M. Matrosov Institute for System Dynamics and Control Theory SB RAS, Irkutsk, 664003, Russian Federation, kazakov@icc.ru

Anna A. Lempert, Cand. Sci. (Phys.Math.), V. M. Matrosov Institute for System Dynamics and Control Theory SB RAS, Irkutsk, 664003, Russian Federation, lempert@icc.ru

For citation
Kazakov A. L., Lempert A. A. Solutions of the Second-order Nonlinear Parabolic System Modeling the Diffusion Wave Motion. The Bulletin of Irkutsk State University. Series Mathematics, 2022, vol. 42, pp. 43–58. https://doi.org/10.26516/1997-7670.2022.42.43
parabolic partial differential equations, analytical solution, diffusion wave, existence theorem, exact solution, mathematical modeling.
35K40, 35K57
  1. Andreev V.K., Gaponenko Yu.A., Goncharova O.N., Pukhnachev V.V. Mathematical models of convection. Berlin, Walter De Gruyter, 2012, 417 p. https://doi.org/10.1515/9783110258592
  2. Bergman T.L., Lavine A.S., Incopera F.P., Dewitt D.P. Fundamentals of heat and mass transfer. NY, John Wiley & Sons, 2011, 992 p.
  3. Courant R., Hilbert D. Methods of Mathematical Physics. Vol. II: Partial Differential Equations. NY, John Wiley & Sons, 2008, 852 p.
  4. DiBenedetto E. Degenerate Parabolic Equations. NY, Springer-Verlag, 1993, 388 p. https://doi.org/10.1007/978-1-4612-0895-2
  5. Filimonov M.Yu. Representation of solutions of boundary value problems for nonlinear evolution equations by special series with recurrently calculated coefficients. Journal of Physics: Conference Series, 2019, pp. 012071. https://doi.org/10.1088/1742-6596/1268/1/012071
  6. Gambino G., Lombardo M.C., Sammartino M., Sciacca V. Turing pattern formation in the Brusselator system with nonlinear diffusion. Physical Review E, 2013,vol. 88, pp. 042925. https://doi.org/10.1103/PhysRevE.88.042925
  7. Kazakov A.L. On exact solutions to a heat wave propagation boundary-value problem for a nonlinear heat equation. Siberian Electronic Mathematical Reports, 2019,vol. 16, pp. 1057–1068. https://doi.org/10.33048/semi.2019.16.073 (in Russian)
  8. Kazakov A.L., Kuznetsov P.A. Analytical Diffusion Wave-type Solutions to a Nonlinear Parabolic System with Cylindrical and Spherical Symmetry. Bulletin of Irkutsk State University, Series Mathematics, 2021, vol. 37, pp. 31–46. https://doi.org/10.26516/1997-7670.2021.37.31
  9. Kazakov A.L., Kuznetsov P.A. On the analytic solutions of a special boundary value problem for a nonlinear heat equation in polar coordinates. Journal of Applied and Industrial Mathematics, 2018, vol. 12, no. 2, pp. 255–263. https://doi.org/10.1134/S1990478918020060
  10. Kazakov A.L., Kuznetsov P.A., Lempert A.A. Analytical solutions to the singular problem for a system of nonlinear parabolic equations of the reaction-diffusion type. Symmetry, 2020, vol. 12, no. 6, pp. 999. https://doi.org/10.3390/SYM12060999
  11. Kazakov A. L., Kuznetsov P.A., Spevak L.F. Construction of Solutions to a Boundary Value Problem with Singularity for a Nonlinear Parabolic System. Journal of Applied and Industrial Mathematics, 2021, vol. 15, no. 4, pp. 616–626. https://doi.org/10.1134/S1990478921040050
  12. Kazakov A.L., Orlov Sv.S., Orlov S.S. Construction and study of exact solutions to a nonlinear heat equation. Siberian Mathematical Journal, 2018, vol. 59, no. 3,pp. 427–441. https://doi.org/10.1134/S0037446618030060
  13. Kazakov A.L., Spevak L.F. Exact and approximate solutions of a degenerate reaction–diffusion system. Journal of Applied Mechanics and Technical Physics, 2021,vol. 62, no. 4, pp. 673–683. https://doi.org/10.1134/S0021894421040179
  14. Kazakov A.L., Nefedova O.A., Spevak L.F. Solution of the problem of initiating the heat wave for a nonlinear heat conduction equation using the boundary element method. Computational Mathematics and Mathematical Physics, 2019, vol. 59, no. 6, pp. 1015–1029. https://doi.org/10.1134/S0965542519060083
  15. Ladyzenskaja O.A., Solonnikov V.A, Ural’ceva N.N. Linear and Quasi-linear Equations of Parabolic Type. Translations of mathematical monographs. Providence, American Mathematical Society Publ., 1968, 648 p.
  16. Murray J. Mathematical biology: I.An introduction. Interdisciplinary applied mathematics, vol. 17. NY, Springer, 2002, 575 p.
  17. Perthame B. Parabolic equations in biology. Growth, reaction, movement and diffusion. NY, Springer, 2015, 211 p. https://doi.org/10.1007/978-3-319-19500-1
  18. Polyanin A.D., Zaitsev V.F. Handbook of nonlinear partial differential equations. NY, Chapman and Hall/CRC, 2003, 840 p. https://doi.org/10.1201/9780203489659
  19. Samarskii A.A., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Blow-up inquasilinear parabolic equations. Berlin, New-York, Walter de Gruyte, 1995, 554 p. https://doi.org/10.1515/9783110889864
  20. Sidorov A.F. Izbrannye trudy: Matematika. Mekhanika [Selected Works: Mathematics. Mechanics]. Moscow, Fizmatlit Publ., 2001, 576 p. (in Russian)
  21. Telch B. Global boundedness in a chemotaxis quasilinear parabolic predator–prey system with pursuit-evasion. Nonlinear Analysis: Real World Applications, 2021,vol. 59, pp. 103269. https://doi.org/10.1016/j.nonrwa.2020.103269
  22. Vabishchevich P.N. Monotone Schemes for Convection–Diffusion Problems with Convective Transport in Different Forms. Computational Mathematics and Mathematical Physics, 2021, vol. 61, no. 1, pp. 90–102. DOI:10.1134/S0965542520120155.
  23. Vazquez J.L. The porous medium equation: mathematical theory. Oxford, Clarendon Press, 2007, 648 p. https://doi.org/10.1093/acprof:oso/9780198569039.001.0001
  24. Zemskov E.P. Turing instability in reaction–diffusion systems with nonlinear diffusion. Journal of Experimental and Theoretical Physics, 2013, vol. 117, no. 4, pp. 764–769. https://doi.org/10.1134/S1063776113120194

Full text (english)